Multibump solutions and asymptotic expansions for mesoscopic Allen-Cahn type equations

Matteo Novaga; Enrico Valdinoci

ESAIM: Control, Optimisation and Calculus of Variations (2008)

  • Volume: 15, Issue: 4, page 914-933
  • ISSN: 1292-8119

Abstract

top
We consider a mesoscopic model for phase transitions in a periodic medium and we construct multibump solutions. The rational perturbative case is dealt with by explicit asymptotics.

How to cite

top

Novaga, Matteo, and Valdinoci, Enrico. "Multibump solutions and asymptotic expansions for mesoscopic Allen-Cahn type equations." ESAIM: Control, Optimisation and Calculus of Variations 15.4 (2008): 914-933. <http://eudml.org/doc/90944>.

@article{Novaga2008,
abstract = { We consider a mesoscopic model for phase transitions in a periodic medium and we construct multibump solutions. The rational perturbative case is dealt with by explicit asymptotics. },
author = {Novaga, Matteo, Valdinoci, Enrico},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Oscillatory solutions of PDEs; phase transitions; asymptotic expansions; oscillatory solutions of PDEs; Ginzburg-Landau equation; Allen-Cahn equation; minimizer},
language = {eng},
month = {8},
number = {4},
pages = {914-933},
publisher = {EDP Sciences},
title = {Multibump solutions and asymptotic expansions for mesoscopic Allen-Cahn type equations},
url = {http://eudml.org/doc/90944},
volume = {15},
year = {2008},
}

TY - JOUR
AU - Novaga, Matteo
AU - Valdinoci, Enrico
TI - Multibump solutions and asymptotic expansions for mesoscopic Allen-Cahn type equations
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2008/8//
PB - EDP Sciences
VL - 15
IS - 4
SP - 914
EP - 933
AB - We consider a mesoscopic model for phase transitions in a periodic medium and we construct multibump solutions. The rational perturbative case is dealt with by explicit asymptotics.
LA - eng
KW - Oscillatory solutions of PDEs; phase transitions; asymptotic expansions; oscillatory solutions of PDEs; Ginzburg-Landau equation; Allen-Cahn equation; minimizer
UR - http://eudml.org/doc/90944
ER -

References

top
  1. F. Alessio, L. Jeanjean and P. Montecchiari, Existence of infinitely many stationary layered solutions in 2 for a class of periodic Allen-Cahn equations. Comm. Partial Diff. Eq.27 (2002) 1537–1574.  Zbl1125.35342
  2. S. Allen and J. Cahn, A microscopic theory for antiphase boundary motion and its application to antiphase domain coarsening. Acta Metall.27 (1979) 1084–1095.  
  3. A. Ambrosetti and M. Badiale, Homoclinics: Poincaré-Melnikov type results via a variational approach. Ann. Inst. H. Poincaré Anal. Non Linéaire15 (1998) 233–252.  Zbl1004.37043
  4. D.I. Borisov, On the spectrum of the Schrödinger operator perturbed by a rapidly oscillating potential. J. Math. Sci. (N. Y.)139 (2006) 6243–6322.  
  5. H. Brezis, Analyse fonctionnelle. Théorie et applications. Collection Mathématiques Appliquées pour la Maîtrise, Masson, Paris (1983).  Zbl0511.46001
  6. G. Carbou, Unicité et minimalité des solutions d'une équation de Ginzburg-Landau. Ann. Inst. H. Poincaré Anal. Non Linéaire12 (1995) 305–318.  Zbl0835.35045
  7. R. de la Llave and E. Valdinoci, Multiplicity results for interfaces of Ginzburg-Landau-Allen-Cahn equations in periodic media. Adv. Math.215 (2007) 379–426.  Zbl1152.35038
  8. N. Dirr and E. Orlandi, Sharp-interface limit of a Ginzburg-Landau functional with a random external field. Preprint, (2007).  Zbl1202.35313URIhttp://www.mat.uniroma3.it/users/orlandi/pubb.html
  9. N. Dirr and N.K. Yip, Pinning and de-pinning phenomena in front propagation in heterogeneous media. Interfaces Free Bound.8 (2006) 79–109.  Zbl1101.35074
  10. N. Dirr, M. Lucia and M. Novaga, Γ -convergence of the Allen-Cahn energy with an oscillating forcing term. Interfaces Free Bound.8 (2006) 47–78.  Zbl1106.49053
  11. L.C. Evans, Partial differential equations, Graduate Studies in Mathematics19. American Mathematical Society, Providence, RI (1998).  Zbl0902.35002
  12. A. Farina and E. Valdinoci, Geometry of quasiminimal phase transitions. Calc. Var. Partial Differential Equations33 (2008) 1–35.  Zbl1156.35018
  13. G. Gallavotti, The elements of mechanics, Texts and Monographs in Physics. Springer-Verlag, New York (1983). Translated from the Italian.  
  14. D. Gilbarg and N.S. Trudinger, Elliptic partial differential equations of second order, Grundlehren der Mathematischen Wissenschaften224. Springer-Verlag, Berlin, second edition (1983).  Zbl0562.35001
  15. V.L. Ginzburg and L.P. Pitaevskiĭ, On the theory of superfluidity. Soviet Physics. JETP34 (1958) 858–861 (Ž. Eksper. Teoret. Fiz. 1240–1245).  
  16. T. Kato, Perturbation Theory for Linear Operators, Classics in Mathematics. Springer-Verlag, Berlin (1995).  
  17. L.D. Landau, Collected papers of L.D. Landau. Edited and with an introduction by D. ter Haar, Second edition, Gordon and Breach Science Publishers, New York (1967).  
  18. M. Marx, On the eigenvalues for slowly varying perturbations of a periodic Schrödinger operator. Asymptot. Anal.48 (2006) 295–357.  Zbl1124.34063
  19. V.K. Mel'nikov, On the stability of a center for time-periodic perturbations. Trudy Moskov. Mat. Obšč.12 (1963) 3–52.  
  20. H. Matano and P.H. Rabinowitz, On the necessity of gaps. J. Eur. Math. Soc. (JEMS)8 (2006) 355–373.  Zbl1245.35043
  21. M. Novaga and E. Valdinoci, The geometry of mesoscopic phase transition interfaces. Discrete Contin. Dyn. Syst.19 (2007) 777–798.  Zbl1152.35005
  22. H. Poincaré, Les méthodes nouvelles de la mécanique céleste. Gauthier-Villars, Paris (1892).  Zbl24.1130.01
  23. P.H. Rabinowitz and E. Stredulinsky, Mixed states for an Allen-Cahn type equation. Comm. Pure Appl. Math.56 (2003) 1078–1134. Dedicated to the memory of Jürgen K. Moser.  Zbl1274.35122
  24. P.H. Rabinowitz and E. Stredulinsky, Mixed states for an Allen-Cahn type equation. II. Calc. Var. Partial Diff. Eq.21 (2004) 157–207.  Zbl1161.35397
  25. J.S. Rowlinson, Translation of J.D. van der Waals' “The thermodynamic theory of capillarity under the hypothesis of a continuous variation of density”. J. Statist. Phys.20 (1979) 197–244.  
  26. M. Schatzman, On the stability of the saddle solution of Allen-Cahn's equation. Proc. Roy. Soc. Edinburgh Sect. A125 (1995) 1241–1275.  Zbl0852.35020

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.